Aa
Aa
A
A
A
Close
396099 tn?1216254986

First Bad Day on Lexapro. Is this "normal"?

I'm pasting my journal entry here also because I really need some insight here

I did a LOT of yard work  yesterday.  I was in good spirits.  I went to bed early enough but I woke up (wide awake) at 5:30 am. So I got up and had a small breakfast.  Did some more light yard work later on in the morning.  I was tired and I never quite got in the groove today.  Cycle was messed up.  Decided to take a nap for a bit.  Was watching TV just relaxing and WHAM  anxiety/panic attack.  I'm on day 5 (I think) of Lexapro.  I took a xanex and reduced the anxiety but I'm way out of balance.  Just like pre-Lexapro.  I'll keep on it but wow this was unexpected.  I thought it was odd that my Doctor insisted on renewing the Xanex script along with the Lexapro but I think I see why now.

Is this normal for early on in the Lexapro regimen?  Was I just too fatigued, undernourished and overdoing the pyhsical stuff?  I was feeling great and just pushed it.    Ughh... that was a shock.

Any insight much appreciated as always.
7 Responses
Sort by: Helpful Oldest Newest
Avatar universal
How many mgs do you take??  I have been on lexapro for about 3 yrs...the only time i ever had a problem with it was if i took it in the morning....But not in what you are descibing...It just made me nauseated, and headache..now that i take it at the exact same time every nite , i have had no problem...
I take 10mgs... during detox i raised it to 20mgs, then went back down to 10...
IMO i think you may have over did it.....But i bet yard looks great  :)
hope u feel better
r2r
Helpful - 0
401095 tn?1351391770
I took lexapro for detox...not an AD person as a rule although 15 years ago i took elavil for 2 years and it did help me...i started the lexapro 1 month before detox as recommended....stopped it 2 months after i quit so a total of 3 moths...i had to reduce my dose to 5 mg so i could sleep...then to 5 mg every other day...like why am i even taking this?  LOL  i also had to take it in the morning to be able to sleep as i think it wired me...everyone is different and seratonin is just not what i needed...never felt like it did much other than wire me...lexapro is mainly a seratonin "helper"...everyone is different and if it is not the NT replacement u need...it just wont help...and could hurt a little bit...there is an article on AD in my journal as after detox i really took a long look at ADs and what i needed....I found it and will stay on it for a while till i feel i am out of the woods...my energy came back and it is an AD that does not even affect seratonin at all....everyone is different...a doctor trained in ADs is a good thing as most are not
Helpful - 0
401095 tn?1351391770
BUT...u have to give any AD a month at least to feel any real effect....just thought about that and wanted to remind u of that
Helpful - 0
396099 tn?1216254986
Is it possible, in the early stages, for Lexapro to increase the likelyhood of anxiety attacks since it's a seratonin stabilizer?  And then level off later on.
Helpful - 0
439522 tn?1214951189
Yes...that is possible.  It can increase anxiety for a short period, which is why doctors typically want you to take xanax or another benzo...not as needed, but three times a day for the first week on Lexapro or another SSRI.  I would take the benzo in three equal doses for the next three days...maybe .5mg at breakfast, lunch and dinner.  The anxiety from the Lexapro will go away.  Plus, you are thinking about it a lot, which is natural and that will make the anxiety worse.  Been there, brother, trust me.

If you do not feel better by Day 14, then it's time to visit the doctor again and they may want to try you on another SSRI.

I'm on Day 9 of going from 10mg on Lexapro to 20mg Lexapro, and just started feeling REALLY good about day 7.  Hang in there.....most people have signficant relief by day 14, and if you don't....ask your doctor to try something else.  It could be, too, that serotonin is not the problem and you need to try an SSNRI which also modifies nor-epinepherine.  Hang in there, though...and try to give it the full 14 days.

You might also switch to taking it at another time (day instead of night, or night instead of day).  Also, you could go to 5mg (half a pill) for a week, then go up to 10mg from there.  PM me if you need to talk.
Helpful - 0
402205 tn?1230481005
I agree with bladerunnerb. I started feeling the effects of Lexapro after a week. I took Xanax as well in the beginning and it realy helped. So waht you're feeling is normal.
Helpful - 0
396099 tn?1216254986
Day 6 today.  I can feel the anxiety building up a bit but  it's tolerable.  I've been on 10 mg/day since I started.  I got a 6 week supply as samples from the doctor.  I did not get a specific instruction from the doctor to take a given amount of xanex.  It was more on an as-needed basis I believe.  If I were to take 0.5mg 3times per day I don't think I would be awake for any of it.  Xanex really wipes me out.  I'll take 0.25 here and there to take the edge off for a while and occasionally 0.5 when an anxiety attack hits.  I can't take much more than that and not get wiped out with drowsiness.

I'm going to tough it out for a few weeks and just keep some xanex on me in case of an attack.  I'm still confident that the Lexapro will find it's range.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.